Jump to content

LH02: Brain zapped into a corner


LH02

Recommended Posts

October 2000 - prescribed Prozac - went hypomanic and had to stop it after a few days: couldn't eat, sleep, sit still, talk at a normal rate

July 2003 - had a breakdown and hospitalised - prescribed Seroxat and Atavan

started a new job which i loved but become completely suicidal.

10 weeks later, spent three weeks in a mental hospital.

Nov 2003 - Lost my new amazing job, my apartment and my dignity. prescribed Effexor and heaven knows what else  - just as bad (felt like my brain was changed forever

2003-2004 - prescribed so many different SSRIs to try and nothing worked 

2004 - readmitted to hospital so I could change meds again - this time for anti-depressants, lamotrogine with tranquilisers and sleeping pills (put on weight / lost most of my memory for all this stuff / still felt terrible

2007 - drug-free for a while - had a baby - soon back on things again with severe PPD

Can't remember when I tried sertraline, and other antidepressants that started with an 's'

Eventually prescribed moclobemide - went up to 400mg per day as well as sleep meds 

had baby no. 2 on anti-depressants - can't remember if it was before or during the moclobemide

went cold turkey after a few years when i moved to the Middle East to avoid complications

Major depression followed and prescribed more SSRIs a year later with no luck

Changed to Cymbalta and Seroquel and been on that for about four years

Went cold turkey with Cymbalta a week ago; stopped Seroquel two nights ago - brain zaps make it impossible to function, dizziness, hot flushes, terrible dreams, extremely emotional, grabbed a pair of scissors and tried to hack my wrist to pieces in a completely unpremeditated act

I'm terrified of how to get through this without hurting myself or losing everything but I just don't want to carry on taking things that can't be good for my long-term health and are destroying my marriage - I have no sexual desire at all and it's a major problem... Please help me!

Link to comment

WARNING THIS WILL BE LONG
Had a car accident in 85
Codeine was the pain med when I was release from hosp continuous use till 89
Given PROZAC by a specialist to help with nerve pain in my leg 89-90 not sure which year
Was not told a thing about it being a psych med thought it was a pain killer no info about psych side effects I went nuts had hallucinations. As I had a head injury and was diagnosed with a concussion in 85 I was sent to a head injury clinic in 1990 five years after the accident. I don't think they knew I had been on prozac I did not think it a big deal and never did finish the bottle of pills. I had tests of course lots of them. Was put into a pain clinic and given amitriptyline which stopped the withdrawal but had many side effects. But I could sleep something I had not done in a very long time the pain lessened. My mother got cancer in 94 they switched my meds to Zoloft to help deal with this pressure as I was her main care giver she died in 96. I stopped zoloft in 96 had withdrawal was put on paxil went nutty quit it ct put on resperidol quit it ct had withdrawal was put on Effexor... 2years later celexa was added 20mg then increased to 40mg huge personality change went wild. Did too fast taper off Celexa 05 as I felt unwell for a long time prior... quit Effexor 150mg ct 07 found ****** 8 months into withdrawal learned some things was banned from there in 08 have kept learning since. there is really not enough room here to put my history but I have a lot of opinions about a lot of things especially any of the drugs mentioned above.
One thing I would like to add here is this tidbit ALL OPIATES INCREASE SEROTONIN it is not a huge jump to being in chronic pain to being put on an ssri/snri and opiates will affect your antidepressants and your thinking.

As I do not update much I will put my quit date Nov. 17 2007 I quit Effexor cold turkey. 

http://survivingantidepressants.org/index.php?/topic/1096-introducing-myself-btdt/

There is a crack in everything ..That's how the light gets in :)

Link to comment
  • Moderator Emeritus

LH02,

 

Welcome to SA.  You've really been through the wringer.

 

I moved your post to "Introductions" because this is about you and this is your thread where you can post and people will respond to you about your situation. 

 

If you can fill out your signature that would be very helpful.  It's hard to know all the things that happened.  It sounds like you were on Cymbalta and Seroquel for 4 years and then went c/t.  We would never recommend a c/t off of any psychotropic.  Please read the following regarding reinstatement.

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

If you reinstate and then taper off in a very slow manner you give yourself the best chance to get off successfully.

 

Please read through the site and ask your additional questions.

 

How were you prior to this c/t?  Were you stable on the Cymbata and Seroquel combo?

 

Best,

 

Andy

Sertraline 50mg and Clonazapam .375mg from 2000 -- symptoms of dizziness Spring 2012

increased to .5 Clonazapam and 100mg Sertraline -- no improvement

Benzo microtaper from November 2012 to November 2014 (followed benzo sites "taper benzo first")

Started Sertraline taper in December 2014 cut by 25mg to 75mg; 62.5mg 1/1/15 and 50mg on 2/1/15

Held at 50mg through April 5 to use liquid 
Reduced dosage in 10% or less drops from 50mg to 25mg -- at single tablet of 25mg on 10/5/15

Transitioned to all liquid for accuracy while tapering -- Horrible insomnia -- back to 25mg liquid and held until October 1, 2016

10/16 -- 11/18 tapered very slowly to 10.6mg.  No real improvement and never really stable so updosed to 12.5mg (1/2 a pill) for convenience and long hold.

After 8+ months of holding with no noticeable improvement decided to add .4ml of liquid Prozac (about 1.5mg) to see if that improves the situation

Supplements, Magnesium, D3, Omega 3, curcumin, Valerian, 81mg Aspirin, L-Theanine, Vit. C,

 

Link to comment

So it's been a week of stopping cymbalta and two days since the drop of seroquel? I would reinstate if I were you, hasn't been that long, so reinstating should help your WD symptoms, cold turkey not a good idea at all. Once you stabilize, then you can do a slow taper.

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy